MAUDE Adverse Event Report: ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE48

ENCORE MEDICAL L.P BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE48
Model Number 412-02-048
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - went to do primary surgery, found the patient had an infection.Surgeon opted to put in a bi-polar using a lot of antibiotic cement to help clear the infection.Once the infection was cleared, pulled all out and put in a total hip.
 
Additional Manufacturer Narrative
Corrected data: see d.10.& g.1.Manufacturer narrative: the reason for this revision surgery was reported as to remove an antibiotic spacer once the previous infection had cleared.The previous surgery and the surgery detailed in this event occurred 9 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery to remove an antibiotic spacer once the previous infection had cleared.No further information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the previous infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE48
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11716486
Report Number1644408-2021-00298
Device Sequence Number17150501
Product Code KWY
UDI-Device Identifier00888912077392
UDI-Public(01)00888912077392
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model Number412-02-048
Device Catalogue Number412-02-048
Device Lot Number994B1114
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
425-96-005 LOT 184R1027; 497-28-035 LOT 631C1369; 497-28-035 LOT 631Z1369; 425-96-005 LOT 184R1027; 497-28-035 LOT 631Z1369
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR